Alert archive / Mississippi / Tornado Warnings in 2022
Tornado Warning 104, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at Dec 14, 2022, 2:54 PM CST for Wayne County, Mississippi. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2022, 2:54 PM CST (20:54 UTC)
- Expired
- Dec 14, 2022, 3:10 PM CST
- In force
- 16 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Wayne County, MS
The radar
The Mobile radar (KMOB), 134 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 14, 12:22 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.5
The text
As transmitted.
208
WFUS54 KMOB 142054
TORMOB
MSC153-142130-
/O.NEW.KMOB.TO.W.0104.221214T2054Z-221214T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Mobile AL
254 PM CST Wed Dec 14 2022
The National Weather Service in Mobile has issued a
* Tornado Warning for...
Northwestern Wayne County in southeastern Mississippi...
* Until 330 PM CST.
* At 254 PM CST, a severe thunderstorm capable of producing a tornado
was located 10 miles southeast of Goodwater, or 10 miles northwest
of Waynesboro, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Wayne County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3189 8847 3171 8877 3177 8887 3183 8882
3186 8860 3189 8849
TIME...MOT...LOC 2054Z 225DEG 36KT 3181 8873
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Black1 follow-up statement
067
WWUS54 KMOB 142110
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
310 PM CST Wed Dec 14 2022
MSC153-142118-
/O.CAN.KMOB.TO.W.0104.000000T0000Z-221214T2130Z/
Wayne MS-
310 PM CST Wed Dec 14 2022
...THE TORNADO WARNING FOR NORTHWESTERN WAYNE COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CST for southwestern
Alabama...and southeastern Mississippi.
Remember, a Tornado Warning still remains in effect for southwestern
and south central Wayne County until 345 PM CST
LAT...LON 3189 8847 3171 8877 3177 8887 3183 8882
3186 8860 3189 8849
TIME...MOT...LOC 2059Z 225DEG 36KT 3191 8861
$$
BlackWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Dec 14, 12:07 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 14, 12:07 PM CST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1207 PM CST Wed Dec 14 2022
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1149 AM CST Wed Dec 14 2022
MVFR to IFR conditions are currently in place across the area as
of issuance time. As the afternoon progresses, showers and
thunderstorms will begin to increase in coverage. By the late
afternoon and evening hours, a more substantial line of
thunderstorms is expected to push eastward across the region,
bringing reductions in visibilities and ceilings to IFR or
possibly LIFR. These storms will have the potential to become
severe, with damaging winds, tornadoes, and hail possible. Rain
chances sharply drop during the early morning hours after the
passage of a cold front. VFR conditions are expected to return by
daybreak on Thursday. /96
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 48 65 40 61 40 55 36 54 / 100 0 0 0 0 10 10 10
Pensacola 53 66 44 62 43 56 40 54 / 100 0 0 0 0 10 20 10
Destin 57 68 47 62 45 56 43 55 / 100 10 0 0 0 20 20 10
Evergreen 46 62 38 59 37 53 33 53 / 100 0 0 0 0 10 10 10
Waynesboro 43 58 35 56 35 50 32 51 / 80 0 0 0 0 10 10 10
Camden 44 58 36 57 35 50 31 51 / 100 0 0 0 0 10 10 10
Crestview 51 64 38 62 37 56 34 54 / 100 10 0 0 0 10 20 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through this evening for ALZ051.
Coastal Flood Advisory from 8 PM this evening to 2 AM CST
Thursday for ALZ263>266.
High Rip Current Risk through late Thursday night for ALZ265-266.
High Surf Advisory until 3 PM CST Thursday for ALZ265-266.
FL...High Rip Current Risk through late Thursday night for FLZ202-204-
206.
High Surf Advisory until 3 PM CST Thursday for FLZ202-204-206.
MS...Flood Watch through this evening for MSZ067-075.
GM...Small Craft Advisory until 3 AM CST Thursday for GMZ630>632.
Small Craft Advisory from 6 PM this evening to 3 AM CST Thursday
for GMZ633>636.
Small Craft Advisory until 10 AM CST Thursday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:13 AM CST | Flood Watch | MOB | Perry, Wayne | 16 hr |
| Dec 14, 4:47 AM CST | Special Weather Statement | MOB | Jones | 43 min |
| Dec 14, 5:15 AM CST | Severe Thunderstorm Warning | MOB | Wayne | 33 min |
| Dec 14, 7:17 AM CST | Severe Thunderstorm Warning | MOB | Greene | 43 min |
| Dec 14, 1:35 PM CST | Tornado Warning | MOB | Wayne | 40 min |
| Dec 14, 3:04 PM CST | Tornado Warning | MOB | Wayne | 41 min |
| Dec 14, 3:21 PM CST | Areal Flood Advisory | MOB | Wayne | 3 hr |
| Dec 14, 3:35 PM CST | Severe Thunderstorm Warning | MOB | Perry | 40 min |
| Dec 14, 3:56 PM CST | Severe Thunderstorm Warning | MOB | George, Perry, Stone | 49 min |
| Dec 14, 4:24 PM CST | Tornado Warning | MOB | Greene, Perry | 36 min |
| Dec 14, 4:43 PM CST | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 47 min |
| Dec 14, 4:58 PM CST | Severe Thunderstorm Warning | MOB | Greene, Wayne | 47 min |
| Dec 14, 5:18 PM CST | Tornado Warning | MOB | George, Greene | 26 min |
Nearby
Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.